Combinatorial Methods in Topology and Algebra pp 31-36

Part of the Springer INdAM Series book series (SINDAMS, volume 12) | Cite as

Torsion in the Homology of Milnor Fibers of Hyperplane Arrangements

Abstract

As is well-known, the homology groups of the complement of a complex hyperplane arrangement are torsion-free. Nevertheless, as we showed in a recent paper (Denham and Suciu, Proc. Lond. Math. Soc. 108(6), 1435–1470, 2014), the homology groups of the Milnor fiber of such an arrangement can have non-trivial integer torsion. We give here a brief account of the techniques that go into proving this result, outline some of its applications, and indicate some further questions that it brings to light.

References

  1. 1.
    Cohen, D., Denham, G., Suciu, A.: Torsion in Milnor fiber homology. Algebraic Geom. Topology 3, 511–535 (2003)MATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Denham, G., Suciu, A.: Multinets, parallel connections, and Milnor fibrations of arrangements. Proc. Lond. Math. Soc. Proc. Lond. Math. Soc. 108(6), 1435–1470 (2014)MATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Dimca, A., Némethi, A.: Hypersurface complements, Alexander modules and monodromy. In: Real and Complex Singularities. Contemporary Mathematics, vol. 354, pp. 19–43. American Mathematical Society, Providence, RI (2004)Google Scholar
  4. 4.
    Falk, M., Proudfoot, N.: Parallel connections and bundles of arrangements. Topology Appl. 118(1-2), 65–83 (2002)MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Falk, M., Yuzvinsky, S.: Multinets, resonance varieties, and pencils of plane curves. Compos. Math. 143(4), 1069–1088 (2007)MATHMathSciNetGoogle Scholar
  6. 6.
    Papadima, S., Suciu, A.: Bieri–Neumann–Strebel–Renz invariants and homology jumping loci. Proc. Lond. Math. Soc. 100(3), 795–834 (2010)MATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Randell, R.: The topology of hyperplane arrangements. In: Topology of Algebraic Varieties and Singularities. Contemporary Mathematics, vol. 538, pp. 309–318. American Mathematical Society, Providence, RI (2011)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of Western OntarioLondonCanada
  2. 2.Department of MathematicsNortheastern UniversityBostonUSA

Personalised recommendations